Alert archive / Ohio / Flash Flood Warnings in 2001

Flash Flood Warning 105, NWS Charleston, WV

August 26, 2001Athens County, Meigs County, Ohio

NWS Charleston, WV issued this flash flood warning at Aug 26, 2001, 11:50 PM EDT for Athens County, Meigs County, Ohio. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2001, 11:50 PM EDT (03:50 UTC)
Expired
Aug 27, 2001, 1:45 AM EDT
In force
115 min
Issued by
NWS Charleston, WV
Area
Whole counties

Counties Athens County, OH, Meigs County, OH

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2001-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 895 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2001-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
895 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRLX 270353
FFWRLX
OHC009-105-270545-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1150 PM EDT SUN AUG 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ATHENS COUNTY IN OHIO...
  MEIGS COUNTY IN OHIO...

* UNTIL 145 AM EDT...

* AT 1143 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY   
  HEAVY RAIN AROUND AND SOUTHWEST OF COOLVILLE...MOVING NORTHEAST AT 
  20 MPH.

* AREAS EFFECTED INCLUDE FROM AROUND COOLVILLE SOUTHWEST TO AROUND 
  BURLINGHAM. AN AUTOMATED RAIN GAUGE AT COOLVILLE INDICATED 2.65 
  INCHES IN ONE HOUR. 

--CALL TO ACTION-- DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.

PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO
SO SAFELY.

$$

LAT...LON 3920 8207 3911 8202 3918 8174 3931 8179

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 10:30 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Aug 26, 10:30 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1030 PM EDT SUN AUG 26 2001

FRONT IS STILL WEST OF THE CWA AND WILL MOVE THROUGH OVERNIGHT.
CONTINUE CHANCE POPS ENTIRE AREA.  ALSO UPDATED THE HIGH
TEMPERATURES FOR SUNDAY...SEEM TOO LOW.  DROPPED THE THIS EVENING
GROUP FROM THE PREVIOUS FORECAST.

.RLX...
WV...NONE.
VA...NONE.
KY...NONE.
OH...NONE.

.END/ELW

Nearby

Flash Flood Warnings in Ohio, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.